Primary intestinal posttransplant T-cell lymphoma Review uri icon

Overview

MeSH Major

  • Immunosuppressive Agents
  • Intestinal Neoplasms
  • Kidney Transplantation
  • Lymphoma, T-Cell
  • Sirolimus

abstract

  • There have been only five reported cases of primary posttransplant T-cell lymphoma. We report the first case associated with the use of sirolimus (Rapamycin, Wyeth-Ayerst, Philadelphia, PA). The patient, receiving prednisone, cyclosporine, and sirolimus treatment, developed ascites, diarrhea, and weight loss 7 months after his second renal transplant. Tissue obtained at laparotomy established the diagnosis of primary T-cell lymphoma. Latent membrane protein-1 for Epstein-Barr virus was negative, but in-site hybridization test for Epstein-Barr-encoded RNA was positive. Despite aggressive chemotherapy, the patient died 8 months posttransplant. This is the sixth reported case of primary intestinal posttransplant T-cell lymphoma, but it is the first case associated with the use of sirolimus. The incidence of posttransplant lymphoproliferative disease in patients receiving sirolimus should be studied.

publication date

  • June 27, 2003

Research

keywords

  • Review

Identity

Language

  • eng

Digital Object Identifier (DOI)

  • 10.1097/01.TP.0000060253.54333.F3

PubMed ID

  • 12829924

Additional Document Info

start page

  • 2131

end page

  • 2

volume

  • 75

number

  • 12